Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Diagnosed TB, severe gastric issues with abdomen cramps. Want to confirm if reports point on TB or typhoid ?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 588 Questions
I just called on your call center and was advised this will referred to a Tuberculosis expert. I could not find that in the list so please pass it to the concerned doctor.

Hello Dr.,

My friend has just been diagnosed with Tuberculosis. She worked in Delhi for some years and has now moved back to her home town.

Initially her doctor took the Tuberculosis test via an injection (on her forearm) and she was then asked to wait for 72 hours. Although she had a colored (slight pink) spot on the injected region but the reports came out to be negative. So the doctor did not care much at that time.

After few weeks she started having fever, severe pain in her legs, vomit and headaches. That is when the doctor advised for an x-ray and today we came to know she has tuberculosis.

Prior to taking the injection (for Tuberculosis test) she was suffering from severe gastric issue for almost a year (while she was in Delhi) due to which she would start having severe abdomen cramps and would eventually result in continuous vomiting. This would only stop once she was given a SOS injection to stop her vomiting.

This would occur every week if she skipped even a single meal or for that matter delayed even a single meal, and sometimes it used to occur without any reason. The recurrence surprisingly would fall mostly on every Thursday of the week.

After consulting many doctors for gastric issues, and after taking many tests like endoscopy (twice) and many other tests which gave nothing, many doctors concluded that it was a form of depression and kept giving her medicines for it.

There was a slight improvement but nothing more than that...

She has lost a lot of weight since last year (although just before she started having this problem she suddenly gained a lot of weight and it suddenly lost weight as well )

Now I am not even sure whether she has Tuberculosis an Ayurvedic doctor looked at her and said she has typhoid.

If she is suffering from Tuberculosis I would to also know if the dosage recommended by the doctor does fall under FDC (fixed dosage combination).

I have attached the scanned copy of her recent reports but since her illness goes back to almost a year when she started having gastric issues there are other reports of her as well.

Sorry I had to remove the name of the patient and the hospital since the patient was not comfortable sharing her information online.

If you need any other reports please let me know.

Posted Wed, 23 May 2012 in Lung and Chest disorders
Answered by Dr. Gyanshankar Mishra 4 hours later
Thanks for posting the query on XXXXXXX
After going through your query, I would like to comment the following:
1. Your friend seems to be suffering from Gastroesophageal reflux disease since her abdominal symptoms have been reported.

2. The presence of constitutional symptoms like anorexia and weight loss do make tuberculosis a probability. I would like to know if your friend had cough or not?

3. For her abdominal symptoms she should take an anta acid medication regularly.

4. Seeing her chest xray there seems to be some patchy consolidation/infiltration in the left upper lobe. Though tuberculosis is a common cause for such condition however confirmation with ct scan thorax, bronchoscopy & sputum examination (afb stain and culture) would have helped.

5. Coming to the doses of anti tb drugs, the doses are alright however, you need to take an additional Vitamin B6 supplement- Tb. Pyridoxin 40 mg twice weekly till the anti tb drugs are continued.

6. Since the widal is negative the chances of typhoid are not much.

I hope I have answered your query. I will be glad to answer follow up queries if any.
Please accept my answer if you have no follow up queries.


Dr. Gyanshankar Mishra
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor